advertisement
Question
Posted by: anna | 2008/09/30

Medication to relieve anxiety

Hi, I have been suffering with bouts of depression throughout my life. Last year my husband and I seperated and my GP perscribed Wellbutrin for me as I was having thoughts of suicide and all I was doing was going to work and coming home &  sleeping. We then got back together early this year and things were going well for a few months but we have now decided to get divorced as he is struggling with some personal things - we are still good friends. I am now back to where I was in terms of feeling completely broken and hurting terribly, which I suppose is normal but I again feel as though I don'  t want to go on and keep wanting to tear up and nothing seems to relieve these feelings. I also experience mild - extreme anxiety constantly and my mood changes very quickly. I am nauseous all the time and my stomach is very upset too. (This gets especially bad when he is not home or plans to go out with friends) Is there any medication that might help relieve some of these symptoms and might help get me through this difficult time?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Anna
Are you still on the Wellbutrin? If not, I would suggest that you ask your GP to put you on medication again and stay on it for at least 6-8 months. It may also be useful to get some counselling to help you through this very difficult time. Will be thinking of you.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: anxious | 2008/09/30

Nobody will be able to get anti-depressant medication from any doctor, gp or otherwise without a full evalution of the patient concerned, so this is not really an issue (i.e. if you get anti-depressant medication, its because you need it).

It would seem that you stopped your previous medication and that you were managing fine when on it. Is this case? If so you need to mention this fact to whoever you go to for assessment, as you could benefit by going back onto the same medication, thereby avoiding the need to have to sift through plenty of other types of medication for your treatment. Please see someone for help (even if its only your gp) and as mentioned post your problem also to CS (CyberShrink) - he is wonderful and has vast experience in this field. There is no need for you to go through all this suffering!

Good luck - I hope you seek help and come right soon.





Reply to anxious
Posted by: A friend | 2008/09/30

Please, for the love of God, your body and your mind, never - never, NEVER take medications which other lay people suggest to you!!!!!!!!!!!!!!!!
This is highly irresponsible as these people do not have the necessary training and the might be sending you onto a hellish path you have NO idea of,

Esperide, is given for people who are depressive, but at the same time, is IS an anti-psychotic as well and if you take it and this happens to be the wrong medication for you - it can devastate you mentally, phyiscally and even emotionally.

Rather speak to the Dr who assessed you in the first place as most patients it seems, need to change over to up to 3 anti-depressives eventually before one really ' fits'  for them.

Anti-depressants are NOT a ' one size fits all'  so before I read about you in the Obituary page of the newspaper, discuss what is happening with you with your Dr - you can even go to another Dr for a 2nd opinion but DON' T go the Esperide route, unless it is actually a qualified doctor who tells you to do so.

Hang in there, I know how incredibly rough and mentally/emotionally painful depression can be but I have also learnt my lesson that to follow the ' advice of lay people is like playing Russian Roulette with a fully loaded gun!
Hugs

Reply to A friend
Posted by: Fellow sufferer | 2008/09/30

Dear Anna

I sympathise with you. I went through what you went through and I was out of work for an entire month because the nausea and stomach upsets were so severe that I would not eat or drink and was on a drip 3 days a week.

The only thing that helped me was going on an antidepressant - you may need to resign yourself to the fact that you need this medication to stabilize you - I am assuming you stopped the antidepressant? This can be withdrawl sypmtoms you are feeling.

The other thing you can ask for is Espiride - its a sort of tranquilizer but for short term use only. If you dont want to go the medication route go for cognitive behaviour therapy with a psychologist - for more info perhaps post on the cybershrink forum instead.

Reply to Fellow sufferer

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement